MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING TRANSSEPTAL NEEDLE KIT AND STYLET; HEARTSPAN® TROCAR

MERIT MEDICAL MANUFACTURING TRANSSEPTAL NEEDLE KIT AND STYLET; HEARTSPAN® TROCAR
Catalog Number FND-020-01/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that after a transeptal puncture technique during an a-fib ablation procedure, the patient experienced pericardial effusion with poor hemodynamic pressure.A pericardiocentesis was successfully performed to drain the fluid.The physician is not sure what caused the effusion for this patient.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
TRANSSEPTAL NEEDLE KIT AND STYLET
Common Device Name
HEARTSPAN® TROCAR
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18842869
Report Number3010665433-2024-00010
Device Sequence Number18230552
Product Code DRC
UDI-Device Identifier00884450489437
UDI-Public884450489437
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFND-020-01/B
Device Lot NumberE2801521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown